MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 60-6010-005
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the investigation of the device has not been completed.A supplemental and final report will be filed following the completion of the device complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-6010-005 multifunction instrument system (straight grip handle) switch was being used on (b)(6)2025 during a laparoscopic appendectomy and ¿the universal plus straight handle suction cannula is believed to have been suctioning when instrument stuck to bowel, bowel tore when instrument was pulled away by surgeon.Surgeon had to repair bowel.Patient is ok.¿ per further assessment it was reported that the "suction was being used as normally applied during a laparoscopic case.Dr.Sutured the bowel to repair it to it's normal state.He said it was not a major issue but of course needed to be sutured to correct.The surgeon is saying that the button on handpiece was possibly stuck down and therefore activated.They lost visualization (abdominal cavity closed) and they believe it is possibly because suction was on and all co2 was suctioned out." the procedure was completed without the use of an alternate device.There was a ¿minimal¿ delay.The patient was doing "great" and there was no extended hospitalization for the patient.This report is being raised due to the reported injury of torn bowel.
 
Additional Manufacturer Narrative
Examination of the returned used device 60-6010-005 found that both buttons worked as intended and did not get stuck down during testing.Device functions as intended.A two-year lot history review shows a total of (b)(4) devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: use lowest possible power settings on the associated electrosurgical unit capable of achieving the desired surgical effect.Activation time should be as short as possible.Make sure the proper electrosurgical ground pad is used, following the manufacturer¿s directions for proper placement and application.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-6010-005 multifunction instrument system (straight grip handle) switch was being used on (b)(6) 2025 during a laparoscopic appendectomy and ¿the universal plus straight handle suction cannula is believed to have been suctioning when instrument stuck to bowel, bowel tore when instrument was pulled away by surgeon.Surgeon had to repair bowel.Patient is ok.¿ per further assessment it was reported that the "suction was being used as normally applied during a laparoscopic case.Dr.Sutured the bowel to repair it to it's normal state.He said it was not a major issue but of course needed to be sutured to correct.The surgeon is saying that the button on handpiece was possibly stuck down and therefore activated.They lost visualization (abdominal cavity closed) and they believe it is possibly because suction was on and all co2 was suctioned out." the procedure was completed without the use of an alternate device.There was a ¿minimal¿ delay.The patient was doing "great" and there was no extended hospitalization for the patient.This report is being raised due to the reported injury of torn bowel.

Brand Name
UNIVERSAL PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key22149894
Report Number3007305485-2025-00096
Device Sequence Number7639310
Product Code GCJ
UDI-Device Identifier30653405011730
UDI-Public(01)30653405011730(17)291118(10)202411194
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6010-005
Device Lot Number202411194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown
Patient EthnicityNon Hispanic